Alert archive / Missouri / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 118, NWS St. Louis, MO

June 26, 2013Saint Charles County, Saint Louis County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 26, 2013, 4:01 PM CDT for Saint Charles County, Saint Louis County, Missouri. It was in force for 29 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2013, 4:01 PM CDT (21:01 UTC)
Expired
Jun 26, 2013, 4:30 PM CDT
In force
29 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Saint Charles County, MO, Saint Louis County, MO

The radar

The St Louis radar (KLSX), 6 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 4:05 PM CDTTSTM WND DMGO'Fallon, MOSOME FENCES DOWN AND NUMEROUS BRADFORD PEAR TREES DOWN NEAR HWY K AND WINDING WOODS DRIVE. TIME ESTIMATED FROM RADAR.
Jun 26, 4:05 PM CDTTSTM WND DMGSt. Peters, MOSEVERAL LARGE TREE LIMBS DOWN 1.5 MILES SOUTH OF THE INTERSECTION OF MID RIVERS MALL DRIVE AND MEXICO ROADS. TREE LIMB DIAMETERS RANGED FROM 8 TO 12 INCHES.
Jun 26, 4:06 PM CDTTSTM WND GST 60O'Fallon, MOSMALL TREE LIMBS DOWN AROUND ONE HALF INCH IN DIAMETER...NEAR I-70 AND TR HUGHES
Jun 26, 4:10 PM CDTTSTM WND DMGSt. Peters, MO1 FOOT DIAMETER TREE BLOWN DOWN NEAR THE INTERSECTION OF SPENCER RD AND SUMMER WOOD DR...TIME EST BY RADAR
Jun 26, 4:11 PM CDTTSTM WND DMGSt. Peters, MOLARGE TREE PUSHED AGAINST A RESIDENTIAL STRUCTURE WITH MINOR DAMAGE TO THE HOME. TIME ESTIMATED FROM RADAR.
Jun 26, 4:28 PM CDTTSTM WND GST 443 W Chesterfield, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.0 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2013-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1818 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2013-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1818 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
874 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

134 
WUUS53 KLSX 262101
SVRLSX
MOC183-189-262130-
/O.NEW.KLSX.SV.W.0118.130626T2101Z-130626T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
401 PM CDT WED JUN 26 2013

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL ST. CHARLES COUNTY IN EAST CENTRAL MISSOURI...
  WESTERN ST. LOUIS COUNTY IN EAST CENTRAL MISSOURI...

* UNTIL 430 PM CDT

* AT 358 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DARDENNE
  PRAIRIE...AND MOVING SOUTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  COTTLEVILLE...WELDON SPRING...ST. PETERS...ST. CHARLES...
  CHESTERFIELD...CLARKSON VALLEY...ELLISVILLE...MARYLAND HEIGHTS...
  BALLWIN...BRIDGETON...MANCHESTER...HARVESTER AND KAMPVILLE.

THIS WARNING INCLUDES BABLER MEMORIAL STATE PARK AND FIRST MISSOURI
STATE CAPITOL HISTORIC SITE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3853 9054 3871 9087 3890 9073 3882 9036
TIME...MOT...LOC 2102Z 298DEG 25KT 3875 9071

HAIL...<.75IN
WIND...60MPH

$$

CARNEY
2 follow-up statements
596 
WWUS53 KLSX 262117
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
417 PM CDT WED JUN 26 2013

MOC183-189-262130-
/O.CON.KLSX.SV.W.0118.000000T0000Z-130626T2130Z/
ST. CHARLES MO-ST. LOUIS MO-
417 PM CDT WED JUN 26 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN ST.
LOUIS AND CENTRAL ST. CHARLES COUNTIES UNTIL 430 PM CDT...

AT 411 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HARVESTER...
AND MOVING SOUTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS.  AT 405 PM CDT...8 TO 12 INCH
         DIAMETER TREE LIMBS WERE REPORTED DOWNED ALONG MID RIVERS
         MALL IN ST. PETERS.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
CLARKSON VALLEY...ELLISVILLE...BALLWIN...MARYLAND HEIGHTS...BRIDGETON
AND MANCHESTER.

THIS WARNING INCLUDES BABLER MEMORIAL STATE PARK...CASTLEWOOD STATE
PARK AND FIRST MISSOURI STATE CAPITOL HISTORIC SITE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3853 9054 3871 9087 3890 9073 3882 9036
TIME...MOT...LOC 2115Z 294DEG 28KT 3874 9054

HAIL...<.75IN
WIND...60MPH

$$

BRITT
408 
WWUS53 KLSX 262129
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
429 PM CDT WED JUN 26 2013

MOC183-189-262138-
/O.EXP.KLSX.SV.W.0118.000000T0000Z-130626T2130Z/
ST. CHARLES MO-ST. LOUIS MO-
429 PM CDT WED JUN 26 2013

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN ST. LOUIS AND CENTRAL
ST. CHARLES COUNTIES WILL EXPIRE AT 430 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF ST. CHARLES 
COUNTY.  A NEW WARNING HAS BEEN ISSUED FOR ST. LOUIS COUNTY UNTIL 5 
PM CDT.

LAT...LON 3853 9054 3871 9087 3890 9073 3882 9036
TIME...MOT...LOC 2128Z 294DEG 28KT 3870 9042

$$

BRITT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:32 PM CDT, 29 minutes earlier.

Area forecast discussion, Jun 26, 3:32 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
332 PM CDT WED JUN 26 2013

.SHORT TERM...(THROUGH LATE TONIGHT)
ISSUED AT 316 PM CDT WED JUN 26 2013

ISO-SCT TSRA HAVE DVLPD THIS AFTN ACROSS PARTS OF MO/IL
ALONG AN OLD OUTFLOW BDRY WITH ADDITIONAL CONVECTION NOTED FARTHER
NORTH IN IA WHICH WAS DVLPG ALONG A WIND SHIFT LINE AHEAD OF A
WEAK CDFNT. SPC MESOANALYSIS GRAPHICS DEPICTED 1500-3000 J/KG OF
MLCAPE AND ZERO MLCINH IN MO/IL NEAR THE OUTFLOW BDRY ALONG WITH A
BROAD POCKET OF LOCALLY HIGHER SHEAR VALUES. ALTHOUGH
THUNDERSTORMS ACROSS THE LSX CWA ARE GENERALLY EXPECTED TO
DECREASE IN COVERAGE AFTER SUNSET...A FEW OF THE STORMS COULD
STRENGTHEN AND PRODUCE GUSTY WINDS OR SMALL HAIL BEFORE CONVECTION
BEGINS TO WANE LATER THIS EVENING.

KANOFSKY

.LONG TERM...(THURSDAY THROUGH NEXT WEDNESDAY)
ISSUED AT 316 PM CDT WED JUN 26 2013

THU/THU NIGHT...A BDRY EXTENDING INTO MO FM A SFC LOW IN OK/KS WILL
SERVE AS THE FOCUS FOR ADDITIONAL TSRA DVLPMT ON THU NIGHT. LOCAL
WRF AND SREF DEPICT INCREASING H85 MCONV IN ERN KS/NWRN MO ALONG
WITH SUFFICIENT INSTABILITY AND AROUND 40 KTS OF 0-6 KM BULK SHEAR
WHICH WOULD BE SUFFICIENT FOR ORGANIZED CONVECTION. ONCE A COLD
POOL DVLPS THEN THE MCS SHOULD MOVE SEWD BASED ON FCST CORFIDI
VECTORS. THE MAIN QUESTION REGARDING PCPN CHCS FOR LATE THU
NIGHT/EARLY FRI MORNING IS HOW FAR EAST THE MCS WILL EXTEND AND
THIS WILL PROBABLY DEPEND ON WHERE THE STORMS INITIATE. FOR NOW
WILL KEEP THE HIGHEST POPS OVER THE SWRN HALF OF THE CWA.

FRI THROUGH TUE...UPPER AIR PATTN OVER MO/IL WILL TRANSITION TO NW
FLOW ALOFT BETWEEN A RIDGE OVER THE WRN CONUS AND A TROF OVER THE
ERN CONUS. THIS PATTN SHIFT WILL BRING A PD OF COOLER AND DRIER WX
TO THE AREA OVER THE WEEKEND...ESPECIALLY AFTER A SFC HIGH SETTLES
INTO THE UPPER MIDWEST/WRN GRTLKS AND INDUCES SFC WINDS WITH A NLY
COMPONENT. IN TERMS OF PCPN CHCS...MODELS AGREE ON THE PRESENCE OF A
STRONG VORT MAX ZIPPING THROUGH THE LARGE SCALE FLOW ON SAT/SAT
NIGHT. THIS FEATURE COULD SUPPORT SHRA/TSRA SOMEWHERE IN THE CENTRAL
CONUS HOWEVER TIMING AND PLACEMENT DIFFERENCES PRECLUDE MORE THAN
CHC POPS ATTM. THE NW FLOW PATTN IS EXPECTED TO PERSIST UNTIL A
STRONG LOW PRESSURE SYSTEM MOVES ONSHORE OVER THE PACIFIC NW NEXT
WEEK AND BEGINS TO BREAK DOWN THE WRN CONUS RIDGE.

KANOFSKY

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 102 PM CDT WED JUN 26 2013

AN OUTFLOW BNDRY EXTENDING FROM A CONVECTIVE CLUSTER ALONG THE
IL/IN BORDER TO JUST NORTH OF THE STL METRO AREA WILL BE THE
FOCUS FOR ADDNTL SHRA/TSTM DVLPMNT THIS AFTN. CURRENT THINKING IS
THAT MOST OF THE ACTIVITY SHOULD STAY EAST OF THE METRO AREA
TERMINALS. OTHERWISE...EXPECT MORNING STRATUS TO LIFT AND BREAK UP
WITH SKIES BECOMING CLEAR THIS EVENING. WINDS WILL REMAIN WESTERLY
THRU THE PERIOD. ANOTHER CLUSTER OF CONVECTION MAY DVLP TONIGHT
ACROSS ERN NEB AND WRN IA AND DROP SE WHICH MAY CAUSE AN INCREASE
IN MID/HIGH LEVEL CLOUDINESS FOR KCOU AND POSSIBLE
KUIN...DEPENDING HOW FAR EAST IT FORMS...TOWARDS THE END OF THE PERIOD.

SPECIFICS FOR KSTL...

DVLPNG SHRA/TSTMS ALONG AN OUTFLOW BNDRY TO THE EAST OF THE
TERMINAL SHOULD REMAIN EAST THIS AFTN. OTHERWISE A VFR FCST WITH
SKIES CLEARING OVERNIGHT AND WRLY WINDS AOB 10 KTS.

2%

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 26, 3:37 PM CDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
337 PM CDT WED JUN 26 2013

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-271200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
337 PM CDT WED JUN 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON ACROSS PARTS OF
MISSOURI AND ILLINOIS. A FEW OF THE STORMS MAY BE STRONG ENOUGH TO
PRODUCE GUSTY WINDS AND SMALL HAIL. THUNDERSTORMS WILL DISSIPATE
THIS EVENING.

HEAT INDEX VALUES WILL BE AROUND 100 DEGREES ACROSS PORTIONS OF
THE AREA DURING THE LATE AFTERNOON AND EARLY EVENING HOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY NIGHT AND FRIDAY.
THERE IS ALSO A CHANCE OF THUNDERSTORMS ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE
NATIONAL WEATHER SERVICE.

KANOFSKY

In the hours before

Local storm report, Jun 26, 10:50 AM CDT, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1050 AM CDT WED JUN 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1048 AM     HEAVY RAIN       7 ESE CLARENCE          39.70N  92.14W
06/26/2013  M5.50 INCH       SHELBY             MO   PUBLIC

            OVERNIGHT TOTAL FROM LENTNER...RELAYED VIA WGEM

&&

MILLER
Special weather statement, Jun 26, 3:12 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
312 PM CDT WED JUN 26 2013

ILZ069-070-262100-
CLINTON IL-MARION IL-
312 PM CDT WED JUN 26 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CLINTON AND SOUTHERN
MARION COUNTIES UNTIL 400 PM CDT...

AT 309 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SANDOVAL...OR 6 MILES NORTH OF CENTRALIA...
MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  SALEM...
  ODIN...
  OMEGA...
  HELM...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

CARNEY
Local storm report, Jun 26, 3:37 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
337 PM CDT WED JUN 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0337 PM     HAIL             SALEM                   38.63N  88.95W
06/26/2013  E1.75 INCH       MARION             IL   TRAINED SPOTTER

            HAIL WAS MOSTLY HALF DOLLAR SIZED...WITH SOME AS LARGE
            AS GOLFBALL

&&

JP
Local storm report, Jun 26, 3:44 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
344 PM CDT WED JUN 26 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     FUNNEL CLOUD     2 SE ODIN               38.60N  89.03W
06/26/2013                   MARION             IL   TRAINED SPOTTER

            SPOTTER REPORTS STRONGLY ROTATING FUNNEL CLOUD. SPOTTER
            IS SOUTHEAST OF ODIN LOOKING TOWARDS 161 AND INTERSTATE
            57.

&&

KANOFSKY

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 3:08 AM CDTAreal Flood AdvisoryLSXMonroe, Shelby3 hr
Jun 26, 4:23 PM CDTSevere Thunderstorm WarningLSXJefferson, Saint Louis, City of Saint Louis37 min
Jun 26, 5:07 PM CDTSevere Thunderstorm WarningLSXJefferson, Saint Louis38 min
Jun 26, 6:28 PM CDTSevere Thunderstorm WarningLSXSainte Genevieve32 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.